A block-centered finite difference method for an unsteady asymptotic coupled model in fractured media aquifer system

Wei Liu, Jintao Cui, Jie Xin

Research output: Journal article publicationJournal articleAcademic researchpeer-review

32 Citations (Scopus)

Abstract

A block-centered finite difference method is proposed for solving an unsteady asymptotic coupled model, in which the flow is governed by Darcy's law both in the one-dimensional fracture and two-dimensional porous media. The second-order error estimates in discrete norms are derived on nonuniform rectangular grids for both pressure and velocity. The numerical scheme can be extended to nonmatching spatial and temporal grids without loss of accuracy. Numerical experiments are performed to verify the efficiency and accuracy of the proposed method. It is shown that the pressure and velocity are discontinuous across the fracture-interface and the fracture indeed acts as the fast pathway or geological barrier in the aquifer system.
Original languageEnglish
Pages (from-to)319-340
Number of pages22
JournalJournal of Computational and Applied Mathematics
Volume337
DOIs
Publication statusPublished - 1 Aug 2018

Keywords

  • Asymptotic coupled model
  • Block-centered finite difference method
  • Karst aquifers

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Cite this